Alert archive / California / Flash Flood Warnings in 2015

Flash Flood Warning 36, NWS Reno, NV

July 8, 2015Alpine County, Mono County, California

NWS Reno, NV issued this flash flood warning at Jul 8, 2015, 12:38 PM PDT for Alpine County, Mono County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2015, 12:38 PM PDT (19:38 UTC)
Expired
Jul 8, 2015, 3:30 PM PDT
In force
3 hr
Issued by
NWS Reno, NV
Area
Storm-based polygon
Flood severity
None

Counties Alpine County, CA, Mono County, CA

The radar

The Reno radar (KRGX), 164 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 7.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2015-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2015-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-244 J/kg
Mixed-layer LCL
1248 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

071 
WGUS55 KREV 081938
FFWREV
CAC003-051-082230-
/O.NEW.KREV.FF.W.0036.150708T1938Z-150708T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
1238 PM PDT WED JUL 8 2015

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ALPINE COUNTY IN NORTHERN CALIFORNIA...
  CENTRAL MONO COUNTY IN NORTHERN CALIFORNIA...

* UNTIL 330 PM PDT
    
* AT 1233 PM PDT...DOPPLER RADAR INDICATED A CLUSTER OF 
  THUNDERSTORMS PRODUCING HEAVY RAIN NEAR THE WASHINGTON FIRE BURN 
  SCAR PERIMETER AND WEST OF BRIDGEPORT. FLASH FLOODING IS OCCURRING 
  OR EXPECTED TO BEGIN SHORTLY. EXCESSIVE RAINFALL OVER THE 
  WASHINGTON FIRE WILL RESULT IN DEBRIS FLOWS. THE DEBRIS FLOW CAN 
  CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS. 
  AREAS WEST OF BRIDGEPORT ARE ALSO RECEIVING HEAVY RAINFALL AND MAY 
  RESULT IN FLASH FLOODING ALONG PORTIONS OF HWY 395 NORTHWEST OF 
  BRIDGEPORT. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...THE 
  WASHINGTON FIRE PERIMETER AND AREAS WEST OF BRIDGEPORT. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. A FEW INCHES OF FAST FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD.

&&

LAT...LON 3812 11943 3809 11946 3813 11948 3815 11956
      3820 11963 3824 11961 3829 11965 3835 11963
      3845 11968 3866 11994 3877 11974 3830 11909
      3808 11934

$$

TF
2 follow-up statements
921 
WGUS75 KREV 082100
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
200 PM PDT WED JUL 8 2015

CAC003-051-082230-
/O.CON.KREV.FF.W.0036.000000T0000Z-150708T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALPINE CA-MONO CA-
200 PM PDT WED JUL 8 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM PDT FOR
ALPINE AND CENTRAL MONO COUNTIES...

AT 157 PM PDT...DOPPLER RADAR INDICATED THAT THE HEAVIEST RAIN HAS 
LEFT THE WARNED AREA. HOWEVER...LIGHT TO MODERATE RAIN CONTINUES AND 
ADDITIONAL THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH LATER THIS 
AFTERNOON. ANY ADDITIONAL RAIN WILL ENHANCE THE FLASH FLOODING 
THREAT WHICH HAS LIKELY OCCURRED. 
 
EXCESSIVE RAINFALL OVER THE BURN SCAR WILL RESULT IN DEBRIS FLOW 
MOVING THROUGH THE EAST FORK OF THE CARSON RIVER DRAINAGE NEAR 
MARKLEEVILLE!. THE DEBRIS FLOW CAN CONSIST OF 
ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COLEVILLE...SONORA PASS...BRIDGEPORT...TWIN LAKES...BRIDGEPORT
RESERVOIR...GROVER HOT SPRINGS...DEVILS GATE SUMMIT...WALKER...
ROBINSON CREEK CAMPGROUND...BRIDGEPORT-BRYANT FIELD AIRPORT...
JUNCTION CA 89 AND CA 4...MARKLEEVILLE...JUNCTION U.S 395 AND CA 108
(SONORA JUNCTION)...BUCKEYE CAMPGROUND...INDIAN CREEK RESERVOIR...
ALPINE COUNTY AIRPORT...BOOTLEG CAMPGROUND...LEAVITT MEADOWS...
MONITOR PASS AND TURTLE ROCK CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS SITUATION! RUNOFF WILL QUICKLY FLOOD LOW 
LYING AREAS...STREETS...STREAMS...CREEKS...AND RIVERS. ROADWAYS WILL 
BE CLOSED DUE TO THE HEAVY RAINFALL AND TRAVEL IS NOT RECOMMENDED.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. A FEW INCHES OF FAST FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD.

&&

LAT...LON 3812 11943 3809 11946 3813 11948 3815 11956
      3820 11963 3824 11961 3829 11965 3835 11963
      3845 11968 3866 11994 3877 11974 3830 11909
      3808 11934

$$

MB
783 
WGUS75 KREV 082223
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
323 PM PDT WED JUL 8 2015

CAC003-051-082230-
/O.EXP.KREV.FF.W.0036.000000T0000Z-150708T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALPINE CA-MONO CA-
323 PM PDT WED JUL 8 2015

...THE FLASH FLOOD WARNING FOR ALPINE AND CENTRAL MONO COUNTIES WILL
EXPIRE AT 330 PM PDT...

* THE HEAVIEST RAINS HAVE MOVED OFF TO THE NORTHEAST, THEREFORE THE 
  FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 330 PM. 

* A STEADY LIGHT TO OCCASIONALLY MODERATE RAIN WILL CONTINUE OVER 
  ALPINE AND MONO COUNTIES THROUGH AT LEAST 4 PM. THIS MAY RESULT IN 
  SOME MINOR ROCK SLIDES AND CREEK FLOWS IN THE WASHINGTON FIRE BURN 
  AREA. BE ALERT FOR THESE IF DRIVING ALONG HIGHWAYS 4 AND 89. DO 
  NOT DRIVE THROUGH FLOODED ROADS.

LAT...LON 3812 11943 3809 11946 3813 11948 3815 11956
      3820 11963 3824 11961 3829 11965 3835 11963
      3845 11968 3866 11994 3877 11974 3830 11909
      3808 11934

$$

CS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:57 AM PDT, 9 hours 41 minutes earlier.

Area forecast discussion, Jul 8, 2:57 AM PDT, 9 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
257 AM PDT WED JUL 8 2015

.SYNOPSIS...

THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING ARE EXPECTED
AGAIN TODAY AS LOW PRESSURE REMAINS NEAR THE NORTHERN CALIFORNIA
COAST. AS THIS LOW MOVES SLOWLY INLAND THURSDAY AND FRIDAY,
THE THREAT FOR ADDITIONAL FLOODING WILL DECREASE AS COOLER
TEMPERATURES WILL LIMIT THUNDERSTORM INTENSITY. FOR THIS WEEKEND,
THE LOW FINALLY EXITS THE REGION, RESULTING IN FEWER THUNDERSTORMS.

&&

.SHORT TERM...

ANOTHER FLASH FLOOD WATCH WAS ISSUED FOR TODAY. THE CONVECTIVE
ACTIVITY MAY EVOLVE DIFFERENTLY COMPARED TO PREVIOUS DAYS WITH
GUIDANCE INDICATING TWO ROUNDS OF THUNDERSTORMS. THE FIRST ROUND
OF THUNDERSTORMS IS PROJECTED TO BEGIN NEAR THE SIERRA BY LATE
MORNING THEN SPREAD INTO FAR WESTERN NV AND NORTHEAST CA DURING
THE AFTERNOON. DEPENDING ON HOW MUCH CLOUD COVER SPREADS OVER THE
REGION AS THESE STORMS DEVELOP, THERE MAY BE FEWER STRONG STORMS
COMPARED TO THE PAST FEW DAYS, BUT WITH OVERALL INCREASE IN
SATURATION OF THE GROUND IT MAY NOT TAKE AS MUCH ADDITIONAL
RAINFALL TO PRODUCE SOME FLOODING CONCERNS.

LATER IN THE AFTERNOON, THERE MAY BE A PERIOD OF REDUCED
CONVECTION THEN BY EARLY EVENING IT COULD GET MORE INTERESTING
ESPECIALLY FOR AREAS FROM I-80 NORTHWARD. FOR SEVERAL MODEL RUNS
OF BOTH THE GFS AND NAM, THERE HAVE BEEN INDICATIONS OF A LARGER
AND MORE INTENSE CLUSTER OF THUNDERSTORMS DEVELOPING DURING THE
EVENING HOURS. SHORTWAVE ENERGY ROTATING AROUND THE UPPER LOW AND
INCREASED LOW LEVEL CONVERGENCE, ALONG WITH MULTIPLE OUTFLOW
BOUNDARY INTERACTIONS COULD SET THE STAGE FOR STRONG STORMS AFTER
PEAK DAYTIME HEATING HAS PASSED. THE 00Z GUIDANCE FAVORED THIS
ENHANCED STORM CLUSTER STARTING NEAR PYRAMID LAKE-HONEY LAKE AND
EXPANDING TO THE NORTH, BUT THE 06Z GUIDANCE FOCUSED THIS ENHANCED
AREA A BIT FARTHER SOUTH AND TARGETING MORE OF THE RENO-SPARKS
METRO AREA. NEEDLESS TO SAY, IF THE 06Z SCENARIO PANS OUT THE
STORM AND FLOOD IMPACTS WILL BE FAR GREATER.

BY THURSDAY, THE LOW MOVES FARTHER INLAND AND IS LIKELY TO SPREAD
MORE CLOUD COVER ACROSS THE REGION, LIMITING INSTABILITY AND
INCREASING THE POSSIBILITY FOR A BROADER AREA OF STEADY LIGHT TO
MODERATE RAIN, WITH SOME ISOLATED EMBEDDED THUNDERSTORMS. FOR THE
VERY HIGH ELEVATIONS ABOVE 11,000 FEET IN MONO COUNTY, TEMPERATURES
MAY BECOME COOL ENOUGH FOR SOME SNOW, AFFECTING ANY BACKCOUNTRY
ACTIVITIES IN THESE REMOTE AREAS.

FOR FRIDAY, THE LOW FINALLY BEGINS TO WEAKEN ALTHOUGH ENOUGH
RESIDUAL MOISTURE WILL REMAIN IN PLACE. INSTABILITY MAY BE
LIMITED BY CLOUD COVER AND CONTINUED BELOW NORMAL TEMPS, BUT A FEW
THUNDERSTORMS REMAIN POSSIBLE MAINLY SOUTH OF HIGHWAY 50 AND IN
AREAS NORTH OF SUSANVILLE-GERLACH. MJD

.LONG TERM...SATURDAY THROUGH TUESDAY...

ONLY MINOR CHANGES WERE MADE TO THE EXTENDED FORECAST THIS CYCLE.
MEDIUM RANGE MODELS REMAIN IN GENERAL AGREEMENT THAT SOUTHWEST FLOW
WILL DEVELOP ALOFT THROUGH THE EXTENDED PERIOD...BUT THERE IS SOME
DIFFERENCE IN HOW FAST THE STRONGER DRYING TAKES PLACE. THE ECMWF
AND GEM WANT TO HANG ON TO MOISTURE A LITTLE LONGER THAN THE GFS AND
MOST OF THE GEFS ENSEMBLE MEMBERS.

WILL LEAVE SLIGHT CHANCE POPS THAT WERE INHERITED FOR SATURDAY AND
MADE SLIGHT ADJUSTMENTS TO THE SLIGHT CHANCE POPS OVER THE FAR NRN
CWA SUNDAY. IF THE ECMWF IS CORRECT THESE MAY NEED TO BE EXPANDED
SLIGHTLY OVER THE FAR SRN CWA AS WELL.

SOUTHWEST FLOW BECOMES WELL ENTRENCHED BY MONDAY AND TUESDAY WITH
DRIER AIR WORKING INTO THE REGION. WILL KEEP DAYTIME HIGHS BELOW
AVERAGE THROUGH MOST OF THE FORECAST...BUT WE SHOULD SEE HIGHS RISE
FROM THE LOWER TO MID 80S IN THE NV VALLEYS AND 70S IN THE SIERRA
VALLEYS ON SATURDAY, TO THE LOWER TO MID 90S IN THE NV VALLEYS
AND UPPER 70S TO LOWER 80S IN THE SIERRA BY TUESDAY. 20

&&

.AVIATION...

OVERALL PATTERN REMAINS CONDUCIVE TO THUNDERSTORM DEVELOPMENT AGAIN
TODAY OVER MUCH OF THE FORECAST AREA. THE BEST COVERAGE WILL LIKELY
BE WEST OF HIGHWAY 95 WHERE HEAVY RAIN IS ALSO POSSIBLE. HAIL AND
GUSTY OUTFLOW WINDS TO NEAR 60 MPH ARE POSSIBLE TODAY AND TURBULENCE
IS LIKELY. CHANCE FOR TSTMS AT THE TERMINALS WEST OF HIGHWAY 95 IS
GENERALLY IN THE 30-40% RANGE. EAST OF HIGHWAY 95 THIS FALLS TO
AROUND 20-30% CHANCE OF A TERMINAL RECEIVING THUNDER. WHILE VFR
WILL BE THE PREDOMINANT CATEGORY...THUNDERSTORMS COULD PRODUCE
BRIEF PERIODS OF MVFR CIGS AND IFR VSBYS IN VERY HEAVY RAIN.

SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH FRIDAY FOR MOST OF
THE AREA...BUT THE THUNDERSTORM COVERAGE WILL DECREASE EACH DAY. BY
SATURDAY ONLY ISOLATED STORMS ARE EXPECTED WITH A LIMITED CHANCE OF
THUNDER AFFECTING ANY TERMINALS. 20

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH FROM 10 AM PDT THIS MORNING THROUGH THIS
     EVENING NVZ001>005.

CA...FLASH FLOOD WATCH FROM 10 AM PDT THIS MORNING THROUGH THIS
     EVENING CAZ070>073.

&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

In the hours before

Special weather statement, Jul 8, 11:30 AM PDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1130 AM PDT WED JUL 8 2015

CAZ072-073-081915-
GREATER LAKE TAHOE AREA CA-MONO CA-
1130 AM PDT WED JUL 8 2015

...SPECIAL WEATHER STATEMENT...

AT 1124 AM PDT...THE FIRST STORMS OF THE DAY ARE BEGINNING TO DEVELOP
ALONG THE RIDGE OF THE SIERRA THIS MORNING. DO EXPECT THUNDERSTORM
ACTIVITY TO INTENSIFY THROUGHOUT THE AFTERNOON WITH AREAS OF FLASH
FLOODING, SMALL HAIL, GUSTY OUTFLOW WINDS, AND FREQUENT LIGHTNING
BEING THE MAIN THREATS.

BOATERS OUT ON LAKE TAHOE CAN EXPECTED HAZARDOUS CONDITIONS ON THE
LAKE TODAY AND SHOULD SEEK SAFE HARBOR TO AVOID SUDDEN AND
UNEXPECTED STRONG OUTFLOW WINDS AND LIGHTNING.

LOCATIONS IMPACTED INCLUDE... THE SIERRA NEVADA RANGE EXTENDING FROM
MONO COUNTY THROUGH THE TAHOE BASIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A
VEHICLE IF POSSIBLE.

&&

LAT...LON 3748 11885 3758 11901 3774 11913 3773 11926
      3779 11920 3788 11920 3795 11932 3804 11931
      3809 11935 3812 11943 3809 11946 3820 11963
      3845 11968 3869 11998 3881 12003 3885 12016
      3914 12021 3748 11873
TIME...MOT...LOC 1824Z 180DEG 0KT 3823 11958

TF
Special weather statement, Jul 8, 12:12 PM PDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1212 PM PDT WED JUL 8 2015

NVZ004-082000-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE NV-
1212 PM PDT WED JUL 8 2015

...STRONG THUNDERSTORM IN EASTERN CHURCHILL COUNTY...

AT 1209 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHWEST OF NEW PASS SUMMIT OR 10 MILES EAST OF COLD SPRINGS
...MOVING NORTH AT 20 MPH. THIS STORM MAY MOVE OVER HIGHWAY 50 IN
BETWEEN COLD SPRINGS AND NEW PASS SUMMIT.

VERY HEAVY RAIN...HALF INCH HAIL AND CROSS WIND GUSTS UP TO 50 MPH
WILL BE POSSIBLE WITH THIS STORM. PONDING OF WATER ON HIGHWAY 50
WILL BE A THREAT.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
CHURCHILL COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER
ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3955 11749 3953 11750 3952 11757 3947 11765
      3944 11764 3938 11771 3937 11776 3945 11797
      3968 11774 3974 11748 3972 11749 3968 11746
      3962 11746
TIME...MOT...LOC 1909Z 168DEG 17KT 3942 11756

MB
Special weather statement, Jul 8, 12:22 PM PDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1222 PM PDT WED JUL 8 2015

CAZ072-073-NVZ002-082015-
GREATER LAKE TAHOE AREA CA-MONO CA-GREATER LAKE TAHOE AREA NV-
1222 PM PDT WED JUL 8 2015

...SPECIAL WEATHER STATEMENT...

AT 1218 PM PDT...STORMS CONTINUES ACROSS THE SIERRA CREST. THE
STRONGEST CELLS ARE CURRENTLY LOCATED NEAR HWY 50 AND HWY 89 SOUTH
OF LAKE TAHOE AND ALSO WEST OF BRIDGEPORT. FLASH FLOODING, SMALL
HAIL, GUSTY OUTFLOW WINDS, AND FREQUENT LIGHTNING ARE THE MAIN
THREATS.

BOATERS OUT ON LAKE TAHOE CAN EXPECTED HAZARDOUS CONDITIONS ON THE
LAKE TODAY AND SHOULD SEEK SAFE HARBOR TO AVOID SUDDEN AND
UNEXPECTED STRONG OUTFLOW WINDS AND LIGHTNING.

LOCATIONS IMPACTED INCLUDE... THE SIERRA NEVADA RANGE EXTENDING FROM
MONO COUNTY THROUGH THE TAHOE BASIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A
VEHICLE IF POSSIBLE.

IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.
STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS.
GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY
CAPSIZE SMALL BOATS.

&&

LAT...LON 3748 11885 3759 11903 3774 11913 3773 11926
      3788 11920 3795 11932 3809 11935 3809 11946
      3820 11963 3845 11968 3869 11998 3881 12003
      3885 12016 3926 12028 3928 12019 3896 11997
      3863 11952 3746 11831
TIME...MOT...LOC 1918Z 000DEG 0KT 3828 11945

TF
Local storm report, Jul 8, 12:28 PM PDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
1228 PM PDT WED JUL 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1227 PM     HAIL             3 SSW SOUTH LAKE TAHOE  38.85N 120.02W
07/08/2015  M0.25 INCH       EL DORADO          CA   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED WITH HEAVY RAIN.

&&

ELW
Local storm report, Jul 8, 12:38 PM PDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
1238 PM PDT WED JUL 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 PM     HAIL             NW SOUTH LAKE TAHOE     38.94N 119.99W
07/08/2015  M0.25 INCH       EL DORADO          CA   TRAINED SPOTTER

            PEA SIZE HAIL AND MODERATE TO HEAVY RAIN AT REAGAN BEACH.

&&

ELW

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 5:55 PM PDTAreal Flood AdvisoryREVAlpine3 hr
Jul 7, 10:04 PM PDTFlash Flood WatchREVAlpine, El Dorado, Lassen, Modoc, Mono, Nevada and 3 more23 hr
Jul 8, 11:30 AM PDTSpecial Weather StatementREVAlpine45 min
Jul 8, 12:22 PM PDTSpecial Weather StatementREVAlpine, Mono53 min
Jul 8, 12:41 PM PDTSevere Thunderstorm WarningREVAlpine, El Dorado, Placer49 min
Jul 8, 1:02 PM PDTSevere Thunderstorm WarningREVPlumas28 min
Jul 8, 1:09 PM PDTSpecial Weather StatementREVSierra51 min
Jul 8, 1:36 PM PDTSpecial Weather StatementREVSierra24 min
Jul 8, 1:37 PM PDTFlash Flood WarningREVAlpine3 hr
Jul 8, 1:48 PM PDTFlash Flood WarningREVMono3 hr
Jul 8, 1:51 PM PDTFlash Flood WarningREVNevada, Sierra3 hr
Jul 8, 1:58 PM PDTSevere Thunderstorm WarningREVPlumas47 min
Jul 8, 2:04 PM PDTSpecial Weather StatementREVPlumas26 min
Jul 8, 3:06 PM PDTSevere Thunderstorm WarningREVLassen, Sierra39 min
Jul 8, 3:10 PM PDTSpecial Weather StatementREVLassen50 min
Jul 8, 4:01 PM PDTSpecial Weather StatementREVLassen44 min
Jul 8, 4:24 PM PDTSevere Thunderstorm WarningREVLassen36 min

Nearby

Flash Flood Warnings in California, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.